Not really BUT... The class of medicine for Actonel (risedronate) is "bisphosphonates". These drugs have been associated with onj (osteonecrosis of the jaw) where the bone never heals after injury. The greatest risk for onj is in breast and prostate cancer patients who are receiving anti-cancer therapy at the same time. For the average non-cancer patient I would have no serious concerns.
Depends. Discuss your options with an oral surgeon. It depends on how long you have been on the Actonel and if you have taken other types of osteoporosis medications before like Fosamax or reclast (zoledronic acid). Sometimes root canals may be recommended instead of the extractions. However, discuss your case with your dentist and an oral surgeon.
Maybe. Actonel (risedronate) is a bisphosphonate used to treat or prevent osteoporosis. There is a concern that patients taking this or other bisphosphonate medications have developed bone necrosis in areas of extraction, more in the manbible. Seek advise from an oral surgeon as they are very aware of any new developments and how it could affect you.
Bisphosphonates. Actonel (risedronate) is one of the bisphosphonates. They help with osteoporosis. Patient who have had IV bishopshonates while having chemotherapy are at the greatest risk. They get large doses of bishphonates to counteract what is called calcemia of malignancy. I hope this helps.
Literature. Did not see this in the literature. Common side effects are back pain and bladder infection. Ask your dentist or pharmacist for more information.
Depends. Some recent studies have shown an increased risk of "osteomyelitis" (bone infection) not 100% sure why, theory is, bone density increases, "squeezing" the blood vessels thereby reducing healing potential. Talk to your dentist about other options i.e. Root canal therapy or your md about a drug holiday.
Bisphosphonates. Actonel (risedronate) is one of several medications that is part of a class of drugs called bisphosphonates. They are used to treat osteoporosis and similar diseases. Serious problems with bone healing (osteonecrosis), particularly after dental surgery, have been found in some people taking bisphosphonates. It is more likely to occur if you are receiving the medication intravenously. Make sure to tell your dds.
Osteoclasts. Bisphosphonates irreversibly inhibit the bone cell that remodels bone (osteoclast), which is necessary for bone healing. Oral side effects are dose dependent and oral bp's are less potent than IV bp's. Complications begin to increase after 3-5 years of oral BP use. Make your dentist/oral surgeon aware of this medication. They will advise you as to how to proceed safely with any recommended care.